MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS
Model Number 430010-62
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the single port maryland bipolar forceps to perform failure analysis.Visual inspection was performed and the instrument was observed to have a broken lower molded insulator.The broken piece measures approximately 4.3mm x 15mm and was not returned with the instrument.The broken lower molded insulator was the likely cause of the detached fragment and broken conductor wire.Additionally, lower grip tip was detached from the instrument.The grip base for the grip with the cracked molded insulator does appear bent and slightly twisted.There was no external damage to the shaft, housing, and snake wrist cables.Each input disk was manually articulated and responded accordingly.The release buttons were functional.Common causes of the failure mode broken molded insulator can result from mechanical impact or excessive force applied to the jaws, such as an accidental drop of the instrument.Additional observation(s) related to the customer reported complaint: the instrument was found to have a broken conductor wire.Visual inspection was performed and the instrument was observed to have a broken conductor wire located near the distal tip.The broken conductor wire was likely caused by the broken lower molded insulator.
 
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted surgical procedure, the tip broke at the jaw of the single port maryland bipolar forceps instrument.There was no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the damage occurred outside of the surgical procedure.There was no report of fragments falling from the device while used within the patient.The patient has not returned to the hospital due to experiencing any post-surgical complications.There was no material missing or detached from the instrument.

Brand Name
ENDOWRIST SP
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24868201
Report Number2955842-2026-21418
Device Sequence Number18649211
Product Code NAY
UDI-Device Identifier00886874114322
UDI-Public(01)00886874114322(11)250702(10)K10250702
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430010-62
Device Catalogue Number430010
Device Lot NumberK10250702 0007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2026
Initial Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown